Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Approximations for elliptic integrals
HTML articles powered by AMS MathViewer

by Yudell L. Luke PDF
Math. Comp. 22 (1968), 627-634 Request permission


Closed-form approximations are derived for the three kinds of incomplete elliptic integrals by using the Padé approximations for the square root. An effective analytical representation of the error is presented. Approximations for the complete integrals based on trapezoidal-type integration formulae are also developed.
  • Yudell L. Luke, The PadĂ© table and the $\tau$-method, J. Math. and Phys. 37 (1958), 110–127. MR 99114, DOI 10.1002/sapm1958371110
  • I. M. Longman, “The application of rational approximations to the solution of problems in theoretical seismology,” Bull. Seismological Soc. America, v. 56, 1966, pp. 1045–1065.
  • Paul F. Byrd and Morris D. Friedman, Handbook of elliptic integrals for engineers and physicists, Die Grundlehren der mathematischen Wissenschaften in Einzeldarstellungen mit besonderer BerĂĽcksichtigung der Anwendungsgebiete. Band LXVII, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1954. MR 0060642
  • Yudell L. Luke, Simple formulas for the evaluation of some higher transcendental functions, J. Math. and Phys. 34 (1956), 298–307. MR 78047, DOI 10.1002/sapm1955341298
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65.25
  • Retrieve articles in all journals with MSC: 65.25
Additional Information
  • © Copyright 1968 American Mathematical Society
  • Journal: Math. Comp. 22 (1968), 627-634
  • MSC: Primary 65.25
  • DOI:
  • MathSciNet review: 0226825